U.S. doctors online nowAsk doctors free
A 41-year-old member asked:

how to know if i overdosed on acetaminophen?

1 doctor answer2 doctors weighed in
Dr. Ali Seifi
Dr. Ali Seifi answered
Critical Care 25 years experience
Tylenol (acetaminophen) overdose: •abdominal pain •appetite loss •coma •convulsions •diarrhea •irritability •jaundice •nausea •sweating •upset stomach •vomiting.
Dr. Creighton Wright
General Surgery 56 years experience
Have to take a bunch!
Apr 22, 2014

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

A 37-year-old member asked:

Can overdosing on panadol (acetaminophen) kill somebody?

2 doctor answers2 doctors weighed in
Dr. Geoffrey Tyson
Pain Management 39 years experience
Yes, absolutely: When i was doing anesthesiology for liver transplant surgery at harvard the most common reason for liver transplants was panadol (acetaminophen) overdose. Overdose of panadol can kill your liver, and life without a liver is no fun at all, and not very long. You should stay below 4000 mg per day, and less if you drink alcohol.
A 33-year-old member asked:

How much acetaminophen do I have to take before i overdose?

1 doctor answer3 doctors weighed in
Dr. Evans Prieston
Pharmacology 44 years experience
Maximum Dose: Currently, do not exceed 4, 000 mg in any 24 hour period. The fda is currently considering reducing this amount to 3.000 mg in any 24 hour period.
Australia
A 15-year-old female asked about a 15-year-old female:

How much panadol (acetaminophen) does it take to overdose?

1 doctor answer2 doctors weighed in
Dr. Yash Khanna
Family Medicine 57 years experience
Dose highly variable: Panadol(paracetamol) in uk and tylenol(acetaminophen)in north america the toxic dose is variable in individuals.A single dose of 10 grms has a pretty good chance of causing toxicity.Intermittent doses more than 2grms a day if taken along with alcohol and/or other drugs toxic to liver can also cause toxicity.A single dose less than 10 grms with alcohol overdose can be toxic to liver.
A 31-year-old member asked:

Can i overdose on acetaminophen?

2 doctor answers4 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Yes. Are considering: Taking an overdose? If you are having thoughts about killing yourself, get seen at the nearest emergency room now. Have a friend or relative drive you or call 911 for emergency services for transport. You can call the national suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433) or 1-800-273 – talk (1-800-273-8255) for support.
A 41-year-old member asked:

Is it possible for me to overdose on acetaminophen?

1 doctor answer1 doctor weighed in
Dr. Joseph Pfeifer
Trauma Surgery 40 years experience
Absolutely: This drug can be very dangerous if you take more than 4 grams in a day. Man OTC medicines contain it, so you may not know you're taking it-read the label! It can cause liver failure and is the main reason liver transplant in the US today. No joke-be careful.

Related questions

A 53-year-old member asked:
2 doctor answers5 doctors weighed in
A 34-year-old member asked:
2 doctor answers5 doctors weighed in
A 29-year-old member asked:
2 doctor answers8 doctors weighed in
A member asked:
2 doctor answers7 doctors weighed in
A 45-year-old member asked:
2 doctor answers7 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Apr 22, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits
$15 per month

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.